MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX137S
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/25/2024.B3: event year only reported: 2024.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: what was the indication of the original procedure? endoscopically unresectable polyp/high grade dysplasia.What was the anatomical structure(s) the device was used on? ileocolic pedical.If it was a vessel, what was the approximate size of the vessel? 6mm or less.Did the surgeon note there was a good seal during the original procedure or were there issues intra-op? yes.Were there any hemostasis issues intra-op? no.Were there any generator alert screens during the original procedure? no.Can the surgeon confirm that they received the completion tone with each energy activation? yes.Were there any patient factors (such as chemo treatment, hypertension medication, etc) that could have affected sealing? none.How was the post-op bleeding identified? when she became hypotensive on pod 2, ct scan noted massive hemoperitoneum.What was the total amount of blood loss? over 6 liters.Was a re-operation completed? yes, emergent.What was observed during the re-operation (if applicable)? massive hemoperitoneum.High ligated ileocolic pedicle, widely patent and bleeding.Was the enseal used at the origin site of the bleeding? yes how was the post-op bleeding addressed? 2-0 vicryl tie off.What is the patient¿s current status? she survived after massive transfusion protocol, 3 weeks in icu and 1 month of rehab.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after a colon resection the patient had a post-op bleed three days after the case.It didn't even look like there was a seal.Patient consequences unknown.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20300527
Report Number3005075853-2024-07228
Device Sequence Number15385019
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown